Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Moduli of roots of line bundles on curves


Authors: Lucia Caporaso, Cinzia Casagrande and Maurizio Cornalba
Journal: Trans. Amer. Math. Soc. 359 (2007), 3733-3768
MSC (2000): Primary 14H10, 14H60; Secondary 14K30
DOI: https://doi.org/10.1090/S0002-9947-07-04087-1
Published electronically: March 7, 2007
MathSciNet review: 2302513
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We treat the problem of completing the moduli space for roots of line bundles on curves. Special attention is devoted to higher spin curves within the universal Picard scheme. Two new different constructions, both using line bundles on nodal curves as boundary points, are carried out and compared with pre-existing ones.


References [Enhancements On Off] (What's this?)

  • 1. Dan Abramovich and Tyler J. Jarvis.
    Moduli of twisted spin curves.
    Proceedings of the American Mathematical Society, 131(3):685-699, 2002.MR 1937405 (2003k:14027)
  • 2. Valery Alexeev.
    Compactified Jacobians and Torelli map.
    Publ. RIMS, Kyoto University 40:1241-1265, 2004. MR 2105707 (2006a:14016)
  • 3. Edoardo Ballico, Cinzia Casagrande, and Claudio Fontanari.
    Moduli of Prym curves.
    Documenta Mathematica, 9:265-281, 2004. MR 2117416 (2006e:14031)
  • 4. Arnaud Beauville.
    Prym varieties and the Schottky problem.
    Inventiones Mathematicae, 41:149-196, 1977. MR 0572974 (58:27995)
  • 5. Lucia Caporaso.
    A compactification of the universal Picard variety over the moduli space of stable curves.
    Journal of the American Mathematical Society, 7(3):589-660, 1994.MR 1254134 (95d:14014)
  • 6. Lucia Caporaso and Cinzia Casagrande.
    Combinatorial properties of stable spin curves.
    Communications in Algebra, 31(8):3653-3672, 2003.
    Special Issue in Honor of Steven L. Kleiman. MR 2007379 (2004i:14026)
  • 7. Alessandro Chiodo.
    Higher Spin curves and Witten's top Chern class.
    Ph.D. thesis, University of Cambridge, 2003.
  • 8. Maurizio Cornalba.
    Moduli of curves and theta-characteristics.
    In Lectures on Riemann Surfaces: Proceedings of the College on Riemann Surfaces, International Centre for Theoretical Physics, Trieste, 1987, pages 560-589. World Scientific, 1989. MR 1082361 (91m:14037)
  • 9. Maurizio Cornalba.
    A remark on the Picard group of spin moduli space.
    Rendiconti Lincei. Matematica e Applicazioni, 2:211-217, 1991. MR 1135424 (92k:14007)
  • 10. Eduardo Esteves.
    Compactifying the relative Jacobian over families of reduced curves.
    Transactions of the American Mathematical Society, 353(8):3045-3095, 2001. MR 1828599 (2003b:14036)
  • 11. Gerd Faltings.
    Moduli-stacks for bundles on semistable curves.
    Mathematische Annalen, 304:489-515, 1996. MR 1375622 (97d:14016)
  • 12. Claudio Fontanari.
    On the geometry of the compactification of the universal Picard variety.
    To appear in Rendiconti Lincei. Matematica e Applicazioni, 2005.
  • 13. David Gieseker.
    Lectures on moduli of curves.
    Tata Institute of Fundamental Research Lectures on Mathematics and Physics, 69.
    Springer-Verlag, Berlin, New York, 1982. MR 0691308 (84h:14035)
  • 14. Tyler J. Jarvis.
    Torsion-free sheaves and moduli of generalized spin curves.
    Compositio Mathematica, 110:291-333, 1998. MR 1602060 (99b:14026)
  • 15. Tyler J. Jarvis.
    Geometry of the moduli of higher spin curves.
    International Journal of Mathematics, 11(5):637-663, 2000.MR 1780734 (2001f:14050)
  • 16. Tyler J. Jarvis.
    The Picard group of the moduli of higher spin curves.
    New York Journal of Mathematics, 7:23-47, 2001. MR 1838471 (2002j:14032)
  • 17. Tyler J. Jarvis.
    Compactification of the universal Picard over the moduli of stable curves.
    Math. Z., 235(1):123-149, 2001. MR 1785075 (2001m:14040)
  • 18. Yuan-Pin Lee.
    Witten's conjecture and Virasoro conjecture for genus up to two.
    Preprint math.AG/0310442.
  • 19. David Mumford, John Fogarty, and Frances Clare Kirwan.
    Geometric Invariant Theory, volume 34 of Ergebnisse der Mathematik und ihrer Grenzgebiete.
    Springer-Verlag, third edition, 1994.
    First edition 1965.MR 1304906 (95m:14012)
  • 20. Rahul Pandharipande.
    A compactification over $ \overline{M_g}$ of the universal moduli space of slope-semistable vector bundles.
    Journal of the American Mathematical Society, 9(2):425-471, 1996.MR 1308406 (96f:14014)
  • 21. Alexander Polishchuk.
    Moduli spaces of curves with effective r-spin structures.
    Preprint math.AG/0309217
  • 22. Alexander Schmitt.
    The Hilbert compactification of the universal moduli space of semistable vector bundles over smooth curves.
    Journal of Differential Geometry, 66:169-209, 2004. MR 2106123 (2005j:14044)
  • 23. Conjeeveram S. Seshadri.
    Degenerations of the moduli spaces of vector bundles on curves.
    In Moduli Spaces in Algebraic Geometry - School on Algebraic Geometry (Trieste, 1999), volume 1 of ICTP Lecture Notes Series, pages 205-265, 2000.MR 1795864 (2001i:14044)
  • 24. Carlos T. Simpson.
    Moduli of representations of the fundamental group of a smooth projective variety.
    Inst. Hautes Études Sci. Publ. Math., 80:5-79, 1994. MR 1320603 (96e:14013)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14H10, 14H60, 14K30

Retrieve articles in all journals with MSC (2000): 14H10, 14H60, 14K30


Additional Information

Lucia Caporaso
Affiliation: Dipartimento di Matematica, Università Roma Tre, Largo S. L. Murialdo, 1, 00146 Roma, Italy
Email: caporaso@mat.uniroma3.it

Cinzia Casagrande
Affiliation: Dipartimento di Matematica “L. Tonelli”, Università di Pisa, Largo B. Pontecorvo, 5, 56127 Pisa, Italy
Email: casagrande@dm.unipi.it

Maurizio Cornalba
Affiliation: Dipartimento di Matematica “F. Casorati”, Università di Pavia, Via Ferrata, 1, 27100 Pavia, Italy
Email: maurizio.cornalba@unipv.it

DOI: https://doi.org/10.1090/S0002-9947-07-04087-1
Received by editor(s): April 12, 2005
Received by editor(s) in revised form: May 25, 2005
Published electronically: March 7, 2007
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society